Alert archive / Louisiana / Winter Storm Watches in 2021
Winter Storm Watch 1, NWS New Orleans, LA
NWS New Orleans, LA issued this winter storm watch at Feb 13, 2021, 4:06 AM CST for 7 parishes in Louisiana; 4 counties in Mississippi. It took effect at Feb 15, 2021, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2021, 4:06 AM CST (10:06 UTC)
- In effect from
- Feb 15, 2021, 12:00 AM CST
- Expired
- Feb 14, 2021, 4:20 AM CST
- In force
- Issued by
- NWS New Orleans, LA
Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 424 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
456 WWUS44 KLIX 131006 WSWLIX URGENT - WINTER WEATHER MESSAGE National Weather Service New Orleans LA 406 AM CST Sat Feb 13 2021 LAZ034>037-046>048-MSZ068>071-131815- /O.NEW.KLIX.WS.A.0001.210215T0600Z-210216T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville- West Baton Rouge-East Baton Rouge-Wilkinson-Amite-Pike-Walthall- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, and Tylertown 406 AM CST Sat Feb 13 2021 ...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...Significant icing possible. Total ice accumulations of one quarter inch or more possible. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...From late Sunday night through Monday afternoon. * IMPACTS...Power outages and tree damage are possible due to the ice. Travel could become very difficult. The hazardous conditions could impact the morning commute northwest of Baton Rouge and for much of the watch area for the evening commute on Monday. The cold wind chills as low as 15 to 20 degrees could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
3 follow-up statements
720 WWUS44 KLIX 132141 WSWLIX URGENT - WINTER WEATHER MESSAGE National Weather Service New Orleans LA 341 PM CST Sat Feb 13 2021 LAZ034>037-046>048-MSZ068>071-140545- /O.CON.KLIX.WS.A.0001.210215T0600Z-210216T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville- West Baton Rouge-East Baton Rouge-Wilkinson-Amite-Pike-Walthall- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, and Tylertown 341 PM CST Sat Feb 13 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...Significant icing possible. Total ice accumulations of one quarter inch or more possible. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...From late Sunday night through Monday afternoon. * IMPACTS...Power outages and tree damage are possible due to the ice. Travel could become very difficult. The hazardous conditions could impact the morning commute northwest of Baton Rouge and for much of the watch area for the evening commute on Monday. The cold wind chills as low as 15 to 20 degrees could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
682 WWUS44 KLIX 140359 WSWLIX URGENT - WINTER WEATHER MESSAGE National Weather Service New Orleans LA 959 PM CST Sat Feb 13 2021 LAZ034>037-046>048-MSZ068>071-141200- /O.CON.KLIX.WS.A.0001.210215T0600Z-210216T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville- West Baton Rouge-East Baton Rouge-Wilkinson-Amite-Pike-Walthall- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, and Tylertown 959 PM CST Sat Feb 13 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...Significant icing possible. Total ice accumulations of one quarter inch or more possible. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...From late Sunday night through Monday afternoon. * IMPACTS...Power outages and tree damage are possible due to the ice. Travel could become very difficult. The hazardous conditions could impact the morning commute northwest of Baton Rouge and for much of the watch area for the evening commute on Monday. The cold wind chills as low as 15 to 20 degrees could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
682 WWUS44 KLIX 141020 WSWLIX URGENT - WINTER WEATHER MESSAGE National Weather Service New Orleans LA 420 AM CST Sun Feb 14 2021 ...Significant Winter Weather Event Expected Late Tonight through Monday... .A shallow very cold airmass is currently over much of south Mississippi and southeast Louisiana. An upper level disturbance will bring abundant moisture into the area late tonight and Monday. Temperatures aloft are warm, and precipitation that develops tonight will be rain aloft, but as it reaches the cold air near the surface, it will transition to freezing rain or possibly sleet. Heavy freezing rain or sleet is expected across the warning area during the day Monday before ending from west to east toward sunset. The expected precipitation amounts, especially of ice, are likely to produce significant impacts. After the precipitation ends, even colder air will arrive Monday night, producing wind chill values in the single digits and teens overnight Monday night and Tuesday morning. LAZ034>037-046>048-MSZ068>071-141830- /O.UPG.KLIX.WS.A.0001.210215T0600Z-210216T0000Z/ /O.NEW.KLIX.WS.W.0001.210215T0600Z-210216T0000Z/ /O.NEW.KLIX.WC.A.0001.210216T0000Z-210216T1600Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Iberville- West Baton Rouge-East Baton Rouge-Wilkinson-Amite-Pike-Walthall- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, and Tylertown 420 AM CST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY... ...WIND CHILL WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...For the Winter Storm Warning, significant icing expected. Total ice accumulations of four tenths to one half of an inch. For the Wind Chill Watch, dangerously cold wind chills possible. Wind chills as low as 5 above zero. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...For the Winter Storm Warning, from midnight tonight to 6 PM CST Monday. For the Wind Chill Watch, from Monday evening through Tuesday morning. * IMPACTS...Power outages and tree damage are likely due to the ice. Travel could be nearly impossible. The hazardous conditions could impact the morning and evening commutes Monday. The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ LAZ039-049-050-056-057-071-072-141830- /O.NEW.KLIX.WS.W.0001.210215T0600Z-210216T0000Z/ /O.NEW.KLIX.WC.A.0001.210216T0000Z-210216T1600Z/ Washington-Ascension-Livingston-Assumption-St. James- Northern Tangipahoa-Southern Tangipahoa- Including the cities of Bogalusa, Enon, Franklinton, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, and Ponchatoula 420 AM CST Sun Feb 14 2021 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY... ...WIND CHILL WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...For the Winter Storm Warning, significant icing possible. Total ice accumulations of one tenth to four tenths of an inch. For the Wind Chill Watch, dangerously cold wind chills possible. Wind chills as low as 5 above zero. * WHERE...Portions of southeast Louisiana. * WHEN...For the Winter Storm Warning, from midnight tonight to 6 PM CST Monday. For the Wind Chill Watch, from Monday evening through Tuesday morning. * IMPACTS...Power outages and tree damage are likely due to the ice. Travel could be nearly impossible. The hazardous conditions could impact the morning and evening commutes. The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ LAZ040-058>060-065-MSZ077-141830- /O.NEW.KLIX.WW.Y.0001.210215T1200Z-210216T0000Z/ /O.NEW.KLIX.WC.A.0001.210216T0000Z-210216T1600Z/ St. Tammany-St. John The Baptist-Upper Lafourche-St. Charles- Upper Terrebonne-Pearl River- Including the cities of Slidell, Mandeville, Covington, Lacombe, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Houma, Bayou Cane, Crossroads, McNeil, Poplarville, and Picayune 420 AM CST Sun Feb 14 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST MONDAY... ...WIND CHILL WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...For the Winter Weather Advisory, freezing rain possible. Total ice accumulations of around one tenth of an inch. For the Wind Chill Watch, dangerously cold wind chills possible. Wind chills as low as 5 above zero. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...For the Winter Weather Advisory, from 6 AM to 6 PM CST Monday. For the Wind Chill Watch, from Monday evening through Tuesday morning. * IMPACTS...Difficult travel conditions are possible. The hazardous conditions could impact the morning or evening commute. The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ LAZ061>064-066>070-MSZ080>082-141830- /O.NEW.KLIX.WC.A.0001.210216T0000Z-210216T1600Z/ Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Hancock-Harrison-Jackson- Including the cities of Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 420 AM CST Sun Feb 14 2021 ...WIND CHILL WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...Dangerously cold wind chills possible. Wind chills as low as 10 above zero. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this winter storm watch went out at Feb 12, 11:57 PM CST, 4 hours 9 minutes earlier.
Area forecast discussion, Feb 12, 11:57 PM CST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1157 PM CST Fri Feb 12 2021
.AVIATION...
IFR to LIFR conditions mainly due to CIGS will prevail through
midday Saturday, then some possibly improvement to MVFR is
possible at some point Saturday afternoon. Northerly winds will
occasionally gust 15 to 20 knots through much of the period. 22/TD
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 34 44 33 45 / 30 0 20 50
BTR 35 43 37 46 / 30 10 40 60
ASD 40 48 38 53 / 40 0 0 30
MSY 43 49 42 52 / 40 0 0 30
GPT 42 50 41 55 / 50 0 0 30
PQL 43 51 41 55 / 70 30 0 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until midnight CST Saturday night for
GMZ532-536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory until midnight CST Saturday night for
GMZ536-538-550-552-555-557-570-572-575-577.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 11:46 PM CST | River Flood Warning | LIX | Saint Tammany | 7 hr |
| Feb 13, 10:38 AM CST | River Flood Advisory | LIX | Saint Tammany | 9 hr |
| Feb 13, 11:33 AM CST | River Flood Warning | LIX | Saint Tammany | 23 hr |
| Feb 12, 9:14 PM CST | River Flood Advisory | LIX | Pike | 5 hr |
| Feb 12, 9:14 PM CST | River Flood Advisory | LIX | Pike | 5 hr |
| Feb 13, 6:52 AM CST | River Flood Warning | LIX | Pearl River | 13 hr |
| Feb 13, 10:40 AM CST | River Flood Advisory | LIX | Pearl River | 9 hr |
Nearby
Winter Storm Watches in Louisiana, 2021Winter Storm Watches in Mississippi, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.